How parabolic free boundaries approximate hyperbolic fronts

Brian H. Gilding, Roberto Natalini, Alberto Tesei

    Research output: Contribution to journalArticleAcademicpeer-review

    2 Citations (Scopus)


    A rather complete study of the existence and qualitative behaviour of the boundaries of the support of solutions of the Cauchy problem for nonlinear first-order and second-order scalar conservation laws is presented. Among other properties, it is shown that, under appropriate assumptions, parabolic interfaces converge to hyperbolic ones in the vanishing viscosity limit.
    Original languageEnglish
    Pages (from-to)1797-1824
    Number of pages28
    JournalTransactions of the American Mathematical Society
    Issue number352
    Publication statusPublished - 18 Nov 1999


    • METIS-140536
    • EWI-16381
    • IR-73712


    Dive into the research topics of 'How parabolic free boundaries approximate hyperbolic fronts'. Together they form a unique fingerprint.

    Cite this